Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 187, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jul 18, 2008, 10:26 AM CDT for Lucas County, Iowa. It took effect at Jul 18, 2008, 11:59 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2008, 10:26 AM CDT (15:26 UTC)
- In effect from
- Jul 18, 2008, 11:59 AM CDT
- Expired
- Jul 19, 2008, 1:17 PM CDT
- In force
- 25 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Lucas County, IA
The radar
The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Chariton (CHTI4).
- Action stage
- 16 ft
- Minor stage
- 19.5 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 18, 6:45 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 18, 6:45 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 645 AM CDT FRI JUL 18 2008 .UPDATED 18/12Z AVIATION DISCUSSION. .DISCUSSION... COMPLEX THAT MOVED ACRS IA LAST EVE INTO THE ERY MRNG HRS...LEAVING 2 TO 5 INCHES OVER THE NRN AND ERN CWA IN ITS WAKE HAS PRETTY MUCH DISPTD AND BECME STNRY ACRS THE S. WILL SEE THAT CONT FOR A WHILE WITH PCPN SPRDG AGAIN AS HEATING GETS UNDER WAY. MAIN FEAT WILL BE THE S/WV MOVG INTO THE CENTRAL U.S. TNGT WITH WAVE LFTG ALONG FNTL BNDRY. EXPECT WDSPRD TSRA DVLPMT WITH INC LLJ TNGT AND WILL GO WITH A FFA EAST OF I-35 AND S OF I-80 WHERE SIG RAFL OCCURRED LAST NGT. FEEL THE REST OF THE AREA WILL BE ABLE TO TAKE DECENT RAFL JUST AS THE FFA AREA DID LAST NIGHT WITH RELATIVELY LITTLE PROB. FNTL BNDRY REMAINS IN THE AREA AND THUS THE CHCS FOR PCPN CONT INT THE FIRST PART OF NEXT WEEK. SVR WX IS A POTENTIAL EACH DAY THRU MON BFR THINGS FINALLY MOVE OUT OF THE AREA. SHUD SEE A FEW DAY BRK BFR NEXT WX SYS LATER NXT WEEK. && .AVIATION...18/12Z FRONT CONTINUES OVER THE AREA WITH LEFTOVER RAINS AND ISO THUNDER FAR SOUTHEAST. WEAK WAVE TO LIFT NORTHEAST TODAY WITH BETTER CHANCES FOR CONVECTION THIS AFTERNOON NORTH TO INTERSTATE 80. LATER THIS AFTERNOON AND EVENING STRONGER MID LEVEL WAVE TO TRACK NORTHEAST WITH GENERAL THUNDER ACROSS AREA. LIKELY TO SEE MVFR CIGS AND LOWER VSBYS WITH SCT TO NUM THUNDER AFT 05Z THRU 12Z SAT. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH MOST OF IOWA EAST OF INTERSTATE 30 AND SOUTH OF INTERSTATE 80 FROM 23Z/18-11Z/19. && LONG TERM...MS JUL 08 SHORT TERM/AVIATION...REV
Hazardous weather outlook, Jul 18, 5:33 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 533 AM CDT FRI JUL 18 2008 IAZ004>007-015>017-023>028-033>039-044>050-191045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 533 AM CDT FRI JUL 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA NORTH OF INTERSTATE 80. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD NORTH THIS AFTERNOON INTO TONIGHT. THERE IS LITTLE RISK OF SEVERE WEATHER...HOWEVER AN ISOLATED STORM MAY PRODUCE HIGH WINDS AND PENNY SIZE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE INTERMITTENT CHANCES FOR THUNDERSTORMS SATURDAY THROUGH NEXT THURSDAY. SEVERE STORMS ARE POSSIBLE SATURDAY NIGHT...AND AGAIN LATE SUNDAY AND SUNDAY NIGHT. BEYOND THAT...IT IS TO EARLY TO DETERMINE THE SEVERE POTENTIAL ACCURATELY. THE MAIN SEVERE WEATHER THREATS WILL BE FOR LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BOTH SATURDAY AND SUNDAY LATE AFTERNOON AND EVENING. IAZ057>062-070>075-081>086-092>097-191045- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 533 AM CDT FRI JUL 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA ALONG AND SOUTH OF INTERSTATE 80. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS OVER FAR SOUTHERN WILL SPREAD NORTH DURING THE DAY AND BECOME WIDESPREAD TONIGHT. THERE IS ONLY A SMALL CHANCE FOR ANY SEVERE WEATHER...HOWEVER AN ISOLATED STORM MAY PRODUCE PENNY SIZE HAIL OR HIGH WINDS. HEAVY RAINFALL IS A THREAT. WIDESPREAD RAINFALL AMOUNTS OF AROUND AN INCH ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT...WITH SPOTTY AMOUNTS OF UP TO 4 INCHES POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PARTS OF IOWA FROM INTERSTATE 35 EAST. SEE HTTP://WEATHER.GOV/DESMOINES FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE INTERMITTENT CHANCES FOR THUNDERSTORMS SATURDAY THROUGH NEXT THURSDAY. SEVERE STORMS ARE POSSIBLE SATURDAY NIGHT...AND AGAIN LATE SUNDAY AND SUNDAY NIGHT. BEYOND THAT...IT IS TO EARLY TO DETERMINE THE SEVERE POTENTIAL ACCURATELY. THE MAIN SEVERE WEATHER THREATS WILL BE FOR LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...HOWEVER RAINFALL REPORTS WOULD BE APPRECIATED. SPOTTER ACTIVATION MAY BE NEEDED BOTH SATURDAY AND SUNDAY LATE AFTERNOON AND EVENING.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:11 PM CDT | Severe Thunderstorm Warning | DMX | Webster | 49 min |
| Jul 17, 7:17 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster | 43 min |
| Jul 17, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Webster | 46 min |
| Jul 17, 8:09 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hamilton and 3 more | 2 hr |
| Jul 17, 8:18 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 42 min |
| Jul 17, 9:47 PM CDT | Areal Flood Advisory | DMX | Polk | 3 hr |
| Jul 17, 10:17 PM CDT | Areal Flood Advisory | DMX | Grundy, Jasper, Marshall, Poweshiek, Story, Tama | 3 hr |
| Jul 18, 12:00 AM CDT | River Flood Warning | DMX | Polk | 3 hr |
| Jul 18, 3:43 AM CDT | Flash Flood Watch | DMX | Clarke, Dallas, Decatur, Jasper, Lucas, Madison and 8 more | 22 hr |
| Jul 18, 6:44 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Bremer, Butler, Grundy | 114 min |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.